My daughter was put on 20mg daily (5mg tabs) of prednisone for 2 months. Her GI put her on a wean schedule. Three days after completing it, she began having symptoms. A week or so after, her GI put her back on the prednisone. Two days later she was admitted to the hospital because of pain. While in the hospital, they put her on 40mg of prednisolone and discharged her with a prescrip to continue it. She has been on the prednisolone for 2 weeks now and her GI wants her to start dropping 1 pill every 4 days (she is taking 8 pills a day). She will run out of the prednisolone next week. In speaking with her GI, he doesn't want to give her another prescrip for the prednisolone and says to use the 5mg tabs of prednisone to continue the weaning. He didn't seem to think there would be a issue with this switch, but we are concerned. Is there any reason why this should not be done? We know there is a difference between the two and dropping 1 tab of prednisolone may not be the same as dropping 1 tab of prednisone, so we are concerned that it may throw her schedule off. She is being treated for Crohns.
I have Crohns as well. Ive been on and off the Prednisone for years now as needed. If dr is taking her off of it then its not such a big deal as to what amt is taken off. The main thing is just to decrease it prior to stopping completely. It needs to be like the lowest dose possible the final week of it. Like if im taking Prednisone 5mg pills ill split the pill in half for a week or two then stop. The risk is adrenal failure if you stop cold turkey at the full dose that youve been taking awhile. Dont panick just decrease it then stop. Its fine. Ive done it many times with no problems. Keep in mind its just a precaution of something that could possibly happen if a person were to just stop taking them from a full dose. So to decrease it at all should eliminate any worries about stopping it. Prednisone is not good for you if taken too long. Thats why dr wants her off of it. Shes been on it too long.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Aug 2013 • 4 answers
Posted 28 Feb 2014 • 4 answers
Posted 21 Mar 2017 • 0 answers
Posted 20 Apr 2017 • 3 answers
Posted 27 Jul 2017 • 0 answers